CSN Login
Members Online: 23

Multiple Myeloma complicated by amyloidosis and congestive heart failure

TRobinS
Posts: 1
Joined: Sep 2012

Is anyone familiar with MM complicated by amyloidosis and congestive heart failure? My husband has undergone a stem cell transplant and is doing great except for residual nausea. He can't seem to shake it. Does anyone know what might be causing the nausea and any ideas on how to alleviate this after affect? Thank you.

Caregiver910
Posts: 1
Joined: Mar 2013

Yes, unfortunately, I am becoming familiar with this combination of diseases.   My wife, who is 74, has severe CHF, which is caused by the thickening and stiffening of her heart muscle because of amyloidosis.  Her oncologist thinks the cause of the amyloidosis is multiple myeloma.   Unfortunately, she also has very difficult gastric problems, also because of the amyloidosis.  I'll be happy to share what I have learned with you.   But it is an ongoing process.

EinNorCal
Posts: 1
Joined: Mar 2013

Hi there. 53 yo male.

The damge the Amyloidosis caused me is congenestive heart failure (thikening of the ventricular walls)  GI track, mouth and tongue are messed up. I did not eat anything last May and June, lost weight until i was put on the TPN (liquid food machine).

It started to get better about 3-4 month down the road with the treatment, got my apetite back which got everything else go.

Here is a link to a very detailed (sometime to much) detailed: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1163465/

Currently I just finished my first cycle treatmentof 8 month once a week : Dex/Valcade/Cytoxin .

Luckly my body took it very well, I was very close to the end (2 weeks to a month).

Not much side effects, mostly the usual nausea and once or twice a week vomitting. The vomitting stoped as soon as my light-chain count went down it's now around normal (0-2). In Jun the count was 519.

The worst side effect is the adema, it bloats me and seams to get stuck in my joints mainly in the ankles, knees, pelvic and some in the lower back.

Still have the nausea a day after treatment, what i found that helped me is just snackin on fruits, dryed fruits or anything else to take the flavor away.

Hope it helps, you can hit me on the chat.

 

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network